Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 69, NWS Austin/San Antonio, TX

August 16, 2007Medina County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Aug 16, 2007, 5:11 PM CDT for Medina County, Texas. It took effect at Aug 17, 2007, 6:44 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2007, 5:11 PM CDT (22:11 UTC)
In effect from
Aug 17, 2007, 6:44 AM CDT
Expired
Aug 17, 2007, 9:50 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Seco Creek at Rowe Ranch near D'Hanis (SCRT2).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08202700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 162211
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT THU AUG 16 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  SECO CREEK 
  
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC325-171011-
/O.NEW.KEWX.FL.W.0069.070817T0536Z-070817T1826Z/
/SCRT2.1.ER.070817T0536Z.070817T0600Z.070817T0626Z.NO/
511 PM CDT THU AUG 16 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SECO CREEK AT ROWE RANCH NR DHANIS.
* FROM LATE TONIGHT TO FRIDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:30 PM THURSDAY THE STAGE WAS 7.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE TO AROUND FLOOD STAGE THIS EVENING.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING REACHES LOWEST AREAS OF THE 
  FLOOD PLAIN WITH NO SIGNIFICANT DAMAGE.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE
  ROWE RANCH NR D   13   15    7.5   THU 04 PM  12.5   8.6   7.6   7.6   7.6

$$
2 follow-up statements
000 
WGUS84 KEWX 170128
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
828 PM CDT THU AUG 16 2007

...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
  SECO CREEK 
  
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE 
NEXT 24-48 HOURS.

ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC325-170928-
/O.EXT.KEWX.FL.W.0069.070817T1144Z-070818T0027Z/
/SCRT2.1.ER.070817T1144Z.070817T1200Z.070817T1227Z.NO/
828 PM CDT THU AUG 16 2007

...THE FLOOD WARNING CONTINUES FOR
  THE SECO CREEK AT ROWE RANCH NR DHANIS.
* FROM THURSDAY NIGHT INTO FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:30 PM THURSDAY THE STAGE WAS 7.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE FRIDAY MORNING AND TO RISE TO NEAR  
  15.2 FEET.  THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING REACHES LOWEST AREAS OF THE 
  FLOOD PLAIN WITH NO SIGNIFICANT DAMAGE.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON  
  ROWE RANCH NR D   13   15    7.5   THU 04 PM   9.9   7.8   7.8   7.7      

$$
000 
WGUS84 KEWX 171450
FLSEWX
TXC325-463-172250-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 AM CDT FRI AUG 17 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  FRIO RIVER...HONDO CREEK...SABINAL...SECO CREEK...
  
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC463-171520-
/O.CAN.KEWX.FL.W.0072.000000T0000Z-070818T0106Z/
/CNCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
950 AM CDT FRI AUG 17 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE FRIO RIVER AT CONCAN.
* AT 09AM FRIDAY THE STAGE WAS...4.8 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* BANKFULL STAGE IS 7.0 FEET.
* FORECAST:  REMAIN BELOW BANKFULL STAGE.  

$$

TXC325-171520-
/O.CAN.KEWX.FL.W.0073.000000T0000Z-070818T0027Z/
/KWHT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
950 AM CDT FRI AUG 17 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE HONDO CREEK AT SH 173 NEAR HONDO. 
* AT 09AM FRIDAY THE STAGE WAS...6.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* BANKFULL STAGE IS 10.0 FEET.
* FORECAST:  CRESTED BELOW BANKFULL STAGE.  

$$

TXC325-171520-
/O.CAN.KEWX.FL.W.0069.000000T0000Z-070818T0027Z/
/SCRT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
950 AM CDT FRI AUG 17 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE SECO CREEK NEAR DHANIS.
* AT 08AM FRIDAY THE STAGE WAS...9.2 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* BANKFULL STAGE IS 13.0 FEET.
* FORECAST:  CRESTED...BELOW BANKFULL STAGE NOW.  

$$

TXC463-171520-
/O.CAN.KEWX.FL.W.0075.000000T0000Z-070818T0034Z/
/SABT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
950 AM CDT FRI AUG 17 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE SABINAL RIVER AT SABINAL.
* AT 08AM FRIDAY THE STAGE WAS...6.5 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* BANKFULL STAGE IS 10.0 FEET.
* FORECAST:  REMAIN BELOW BANKFULL STAGE.  

$$

TXC463-172250-
/O.ROU.KEWX.HY.S.0000.000000T0000Z-000000T0000Z/
/UDET2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
950 AM CDT FRI AUG 17 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE FRIO RIVER NEAR UVALDE. 
* AT 08AM FRIDAY THE STAGE WAS...2.7 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* BANKFULL STAGE IS 10.0 FEET.
* FORECAST:  REMAIN BELOW BANKFULL STAGE.  

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  CONCAN             7   11    4.8   FRI 09 AM   4.6   4.5   4.5   4.5   4.4
  KING WATERHOLE    10   12    6.2   FRI 09 AM   5.9   5.9   5.8   5.8   5.7
  ROWE RANCH NR D   13   15    9.2   FRI 08 AM   7.6   7.6   7.7   7.6   7.6
  SABINAL           10   12    6.5   FRI 08 AM   5.8   5.5   5.4   5.3   5.2
  DRY FRIO          10   12    2.7   FRI 08 AM   2.9   2.6   2.6   2.6   2.7

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 16, 3:50 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 16, 3:50 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT THU AUG 16 2007

.DISCUSSION...
AT MID AFTERNOON, TROPICAL DEPRESSION ERIN WAS LOCATED JUST SOUTH
OF SAN ANTONIO MOVING SLOWLY NORTHWEST AND INTERACTING WITH A
TROPICAL AIRMASS WITH PWS BETWEEN 2 AND 2.5 INCHES. IMPRESSIVE
RAINFALL AMOUNTS HAVE BEEN NOTED ACROSS SOUTHERN SAN ANTONIO AND
BEXAR COUNTY. STINSON AIRPORT HAS RECORED NEAR 8.5 INCHES TODAY.
EXPECT CORE RAINS TO CONTINUE AS ERIN TRACKS SLOWLY NORTHWEST
TONIGHT WITH ISOLATED AMOUNTS OF 10 TO 15 INCHES NEAR AND
IMMEDIATELY TO THE RIGHT OF THE CENTER. IN ADDITION, FEEDER BANDS
WILL CREATE AMOUNTS OF 1 TO 5 INCHES. HAVE EXTENDED THE FLASH
FLOOD WATCH THROUGH 18Z OR 1 PM ON FRIDAY. ERIN WILL MOVE INTO
WEST CENTRAL TEXAS ON FRIDAY WITH THE HEAVIEST RAINS ENDING.
HOWEVER, THERE COULD BE SOME HEAVY RAINS IN THE NORTHWESTERN HILL
COUNTRY FRIDAY NIGHT SHOULD THE CENTER STALL. MODELS SUGGEST THE
REMNANTS OF ERIN WILL LINGER ACROSS TEXAS OVER THE WEEKEND WITH
PWS SLOW TO DECREASE WITH CHANCES OF RAINS CONTINUING. AN UPPER
TROUGH CURRENTLY OVER THE BAHAMAS WILL CLOSE OFF AND MOVE WEST
UNDERNEATH THE SOUTHEASTERN STATES RIDGE. SOME SUBSIDENCE CAN BE
EXPECTED, HOWEVER PWS DECREASING ONLY TO BETWEEN 1.8 AND 2 INCHES
WILL RESULT IN LOW CHANCES OF DAYTIME SHOWERS AND THUNDERSTORMS.
THE UPPER LOW MOVES INTO TEXAS ON TUESDAY AND STALLS WEDNESDAY
INTO THURSDAY. PWS RISE AGAIN TO BETWEEN 2 AND 2.3 INCHES. CHANCES
OF SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN BY WEDNESDAY AND
CONTINUING THROUGH AT LEAST NEXT THURSDAY. CURRENT TPC TRACK
FORECAST INDICATES HURRICANE DEAN JUST NORTHWEST OF THE YUCATAN ON
TUESDAY. MODEL SOLUTIONS DIFFER ON WHERE IT MAKES LANDFALL ALONG
THE WESTERN COAST OF THE GULF OF MEXICO. REGARDLESS IT STANDS TO
BE POWERFUL HURRICANE. DAYTIME TEMPERATURES WILL REMAIN BELOW
AVERAGE DUE TO SOIL MOISTURE AND CLOUDS/RAIN WITH NIGHTTIME
TEMPERATURES NEAR AVERAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  87  76  89  77 /  90  90  50  50  20
AUSTIN BERGSTROM INTL AIRPORT  75  87  76  90  75 /  90  90  50  50  20
DEL RIO INTL AIRPORT           75  93  76  91  76 /  50  60  60  30  30
SAN ANTONIO INTL AIRPORT       74  87  77  88  77 /  90  80  50  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

04/13
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT THU AUG 16 2007

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
519 AM CDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY
RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES
INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF
SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS
INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 16, 2:35 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HEAVY RAIN       6 WSW BOERNE            29.77N 98.83W
08/16/2007  M0.83 INCH       KENDALL            TX   TRAINED SPOTTER

            0.83 IN THE PAST 60 MINUTES.

0225 PM     HEAVY RAIN       SAN ANTONIO             29.46N 98.51W
08/16/2007  E7.18 INCH       BEXAR              TX   ASOS

            7.18 MEASURED BY STINSON ASOS SINCE 0500 AM.

&&

DC
Local storm report, Aug 16, 3:34 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HEAVY RAIN       SAN ANTONIO             29.46N 98.51W
08/16/2007  M8.00 INCH       BEXAR              TX   TRAINED SPOTTER

            AT LOOP 410 AND MARBACH 5.00 INCHES FROM 0600 AM UNTIL
            0240 PM. 3.00 INCHES MORE FROM 0240 PM UNTIL 0325 PM FOR
            A TOTAL OF 8.00 INCHES.

&&

DC
Local storm report, Aug 16, 4:32 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
432 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLOOD            SAN ANTONIO             29.46N 98.51W
08/16/2007                   BEXAR              TX   TRAINED SPOTTER

            2 1/2 FEET OF WATER OVER HOUSMAN RD 1/4 MILE E OF BABCOCK
            RD

&&

BF
Local storm report, Aug 16, 4:39 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
439 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
08/16/2007                   BEXAR              TX   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS THERE ARE CURRENTLY 39 HIGH WATER
            RESCUES IN PROGRESS IN SAN ANTIONIO.

&&

BF
Local storm report, Aug 16, 5:03 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
503 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HEAVY RAIN       SAN ANTONIO             29.46N 98.51W
08/16/2007  M5.65 INCH       BEXAR              TX   TRAINED SPOTTER

            USAA 5.65 INCHES RAIN 8AM-4PM.

&&

BF
Local storm report, Aug 16, 5:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HEAVY RAIN       OLMOS PARK              29.47N 98.49W
08/16/2007  M4.65 INCH       BEXAR              TX   TRAINED SPOTTER

            SINCE 7AM.

&&

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 9:49 PM CDTWind AdvisoryEWXAtascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 6 more10 hr
Aug 16, 5:32 AM CDTFlash Flood WarningEWXLavaca3 hr
Aug 16, 7:02 AM CDTFlash Flood WarningEWXBastrop, Lee3 hr
Aug 16, 8:24 AM CDTFlash Flood WarningEWXLavaca3 hr
Aug 16, 11:54 AM CDTFlash Flood WarningEWXBexar, Wilson4 hr
Aug 16, 12:25 PM CDTFlash Flood WarningEWXDeWitt, Karnes3 hr
Aug 16, 2:10 PM CDTFlash Flood WarningEWXMedina3 hr
Aug 16, 3:37 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe4 hr
Aug 16, 3:56 PM CDTFlash Flood WarningEWXBandera, Medina4 hr
Aug 16, 4:20 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Lavaca3 hr
Aug 16, 4:20 PM CDTRiver Flood WarningEWXBexar4 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXBexar, Wilson4 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXKarnes6 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXKarnes3 days
Aug 16, 4:33 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr6 hr
Aug 16, 4:39 PM CDTFlash Flood WarningEWXMedina6 hr
Aug 16, 5:41 PM CDTTornado WarningEWXKendall34 min
Aug 16, 5:48 PM CDTFlash Flood WarningEWXBlanco, Hays6 hr
Aug 16, 5:58 PM CDTFlash Flood WarningEWXReal, Uvalde6 hr
Aug 16, 6:06 PM CDTRiver Flood WarningEWXBexar4 hr
Aug 16, 6:58 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe6 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.